Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 11, NWS Pocatello, ID

August 23, 200615 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 23, 2006, 3:58 AM MDT for 15 counties in Idaho. It took effect at Aug 23, 2006, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2006, 3:58 AM MDT (09:58 UTC)
In effect from
Aug 23, 2006, 12:00 PM MDT
Expired
Aug 23, 2006, 11:40 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
3758 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:15 PM MDT, 12 hours 43 minutes earlier.

Area forecast discussion, Aug 22, 3:15 PM MDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MDT TUE AUG 22 2006

.DISCUSSION...LATEST WEATHER CHART SHOWING SOUTHWEST FLOW ALOFT OVER
AREA WITH A VERY DRY AIRMASS IN PLACE. UPPER TROF ALONG THE WEST
COAST WILL GRADUALLY SLIDE INLAND NEXT 48 HOURS. HOT...DRY AND
BREEZY CONDITIONS WILL ONCE AGAIN CREATE ANOTHER CRITICAL FIRE
WEATHER DAY ON WEDNESDAY. UPPER TROF AND ASSOCIATED COLD FRONT WILL
SLIDE ACROSS AREA THURSDAY MORNING. FRONT SHOULD LOWER TEMPERATURES 5 TO 10
ACROSS AREA WITH RELATIVE HUMIDITY INCREASING PROPORTIONALLY.
AIRMASS APPEARS TO REMAIN RATHER DRY INTO FRIDAY. GFS KEEPING A
NEARLY STATIONARY UPPER TROF ACROSS WESTERN ID INTO NEXT WEEK. THE
EC/NAM MORE PROGRESSIVE WITH UPPER WAVE AND MOVE IT WELL THROUGH
AREA AND THEN RE-BUILD THE UPPER RIDGE ACROSS AREA FOR NEXT WEEK.
HAVE CONTINUED THE DRY TREND IN THE FORECAST SO NO SIGNIFICANT
CHANGES TO EXTENDED AT THIS TIME. APPEARS A SLOW WARMUP WILL OCCUR
DURING THE LATER HALF OF NEXT WEEK.

WINTHER

&&

.AVIATION...VFR CONDITIONS TO PREVAIL OVERNIGHT. ISOLD CONVECTION
OVER WRN WY MAY IMPACT TWB343...BUT STILL VFR EXPECTED. VFR
CONDITIONS EXPECTED AGAIN WED...BUT AN APPROACHING SYSTEM WILL
RESULT IN STRONGER WINDS WED AFTN/EVE. HEDGES

&&

.FIRE WEATHER...TWO UPPER LEVEL TROFS OFF THE WEST COAST THIS
AFTERNOON WILL PHASE INTO ONE SYSTEM LATE WED AFTERNOON AS IT MOVES
INTO IDAHO. THIS WILL RESULT IN A SIGNIFICANT INCREASE IN
SOUWESTERLY UPPER LEVEL WINDS WED AFTERNOON AND EVENING. SOME OF
THESE WINDS WILL MIX DOWN TO THE SURFACE...ESPECIALLY RIDGETOPS. THE
AIRMASS WILL REMAIN DRY AGAIN ON WED. THIS...ALONG WITH THE
INCREASED WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS WED
AFTERNOON AND EVENING. COOLER TEMPERATURES AND LESS WINDS LATE WED
NIGHT AND THURSDAY WILL DIMINISH THE FIRE WEATHER THREAT.
TEMPERATURES ARE EXPECTED TO REMAIN COOLER THROUGH THE WEEKEND. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ409-IDZ410.

RED FLAG WARNING WARNING UNTIL MIDNIGHT MDT TONIGHT FOR
IDZ411-IDZ413.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ407-IDZ412.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ405-IDZ406.

FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR ALL FIRE WEATHER ZONES.

&&
Hazardous weather outlook, Aug 22, 5:31 AM MDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT TUE AUG 22 2006

IDZ017>025-031-032-231145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING IN EFFECT FOR ALL FIRE ZONES IN SOUTHEAST UTAH
FROM 10 AM TO MIDNIGHT TUESDAY FOR HIGH HAINES INDICES...LOW
HUMIDITIES...AND GUSTY WINDS. SOME ISOLATED DRY THUNDERSTORMS ARE
POSSIBLE TONIGHT IN THE NORTHEAST HIGHLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO CONTINUE INTO
WEDNESDAY. A SERIES OF DRY SURFACE FRONTS WILL MOVE THROUGH THE
AREA ON WEDNESDAY AND THURSDAY BRINGING A CHANCE FOR ISOLATED DRY
THUNDERSTORMS IN THE CENTRAL AND NORTHERN IDAHO MOUNTAINS AND THE
UPPER SNAKE RIVER BASIN WITH WIND GUSTS OF 20-30 MPH ACROSS ALL OF
SOUTHEAST IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.